Thunderstorm Wind, Clarendon
- When
- July 3, 12:10 PM EST
- Where
- Clarendon County, Foreston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 33.633, -80.067
Highway Dept. reported several trees down in and around Foreston.
2 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 3, 12:10 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 110 PM EDT SUN JUL 3 2005 .SHORT TERM (TONIGHT)... WEAK FRONTAL BOUNDARY ACROSS THE AREA THROUGH THIS EVENING...WILL BECOME FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS AS LOW LEVEL CONVERGENCE INCREASES. SURFACE CHART SHOWS FRONT ACROSS CENTRAL MIDLANDS NEAR CAE TO NORTH OF AGS. SOUNDINGS SHOW LOTS OF LOW TO MID LEVEL MOISTURE ACROSS THE AREA. PRECIP WATERS ABOVE 2.00 INCHES. AIRMASS EAST AND SOUTH OF CAE MODERATE TO STRONG INSTABILITY WITH LI AROUND -7. CAPES AROUND 3500 J/KG. SURFACE THETA-E RIDGE EXTENDING NORTH FROM LOW COUNTRY ACROSS EASTERN MIDLANDS. MID LEVEL SHORT WAVE APPROACHING FROM EASTERN ALABAMA SHOULD MOVE ACROSS THE AREA THIS EVENING. THUNDERSTORMS DEVELOPING NOW IN EAST CENTRAL GEORGIA AHEAD OF SHORT WAVE. MID LEVEL DRYING NOTICED ON WATER VAPOR MAY ENHANCE DOWNDRAFTS...BUT MAIN THREAT LOCALIZED HEAVY RAIN WITH SLOW MOVING STORMS. WILL CONTINUE CURRENT FORECAST OF LIKELY POPS THIS EVENING THEN DIMINISHING LATE EVENING/OVERNIGHT. FRONT REMAINS ACROSS REGION MONDAY INTO TUESDAY...WEAK AREAS OF LOW PRESSURE MOVING ALONG FRONT MAY ENHANCE CONVECTION...ESPECIALLY IN THE AFTERNOON. SHORT WAVES HARD TO TIME. LOW LEVEL MOISTURE THROUGH PERIOD. ETA BUFKIT DATA SHOWS MID LEVEL DRYING MONDAY...AND INCREASING INSTABILITY. PREFER HIGHER MAV GUIDANCE WITH LITTLE CHANGE IN AIRMASS FOR MONDAY. LOW LEVEL WARM AIR ADVECTION TUESDAY AND MOISTURE ADVECTION LATE...WILL CONTINUE CHANCE POPS...MAINLY AFTERNOON/EVENING. && .LONG TERM (MONDAY THROUGH SUNDAY)... CONTINUED THREAT OF AFTERNOON CONVECTION THROUGH MOST OF EXTENDED PERIOD. AMPLIFYING UPPER TROUGH IN THE EAST WEDNESDAY/THURSDAY WITH COLD FRONT APPROACHING FROM THE WEST. WILL CONTINUE CHANCE POPS THROUGH FRIDAY. LOWER CHANCES NEXT WEEKEND AS FRONT POSSIBLY MOVES SOUTH OF THE AREA. TEMPERATURES NORMAL FOR THIS TIME OF YEAR. && .AVIATION... HEATING AND CONVERGENCE ASSOCIATED WITH THE DIFFUSE FRONT EXTENDING THROUGH THE FORECAST AREA WILL CONTINUE TO HELP CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING WITH IFR CONDITIONS. EXPECT VFR CONDITIONS AWAY FROM THUNDERSTORMS. HIGH LOW-LEVEL MOISTURE AND DIURNAL COOLING SUPPORTS IFR CEILINGS LATE TONIGHT AND EARLY MONDAY MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && AWP...SHORT/LONG TERM. RJL...AVIATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 610 AM EDT SUN JUL 3 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 041015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 610 AM EDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT HERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WIND GUSTS...HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
The Columbia radar (KCAE), 103 km away, was scanning. The volume nearest the first event began at 17:10 UTC.
2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Highway Dept. reported several trees down in and around Foreston.
Sheriff reported trees and powerlines down in Saluda.
Storm Survey found an F! tornado completely destroyed a modular building and took down trees and powerlines at SC121 and Belfast road. A wheat field was also laid flat by the tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyThe tornado archive for South Carolina, 2005Warnings in South Carolina, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5452304, 5452305, 5452306.